Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having purple skin and bruise on legs and knees. What is this and how to treat this?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi, I have a type of weird skin situation with my legs and knees. For years and years I've had purplish looking knees, random bruises that never go away, and weird marks that look like I got slashed. I don't understand what this could mother is anemic if that has anything to do with it. Any idea as to what this is would be helpful. And how I could possibly treat it.
Posted Fri, 24 Aug 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 36 minutes later
Dear patient,

I understand your problem and will advise you accordingly.

Recurrent bruising can be due to medications, Idiopathic thrombocytopenic purpura, Epidermolysis bullosa etc.

Also I would like to know-
Do you have this since birth?
Is it decreasing or increasing now?
Do you have bleeding from any other site like nose, anus, urine,sputum?
What drugs you are taking presently?
Are your nails normal?
Which body parts are involved?
Do the lesions heal on their own ?

Please upload good close up photos of skin lesions.You can upload them by using "upload your reports "section.

Please answer the above questions to help you better.

Anticipating your response.

Above answer was peer-reviewed by
Follow-up: Having purple skin and bruise on legs and knees. What is this and how to treat this? 27 hours later
I don't believe I've had this since birth, but I know I've had it for many many years. It has stayed pretty much the same..maybe a few more bruises or marks here and there lately. No bleeding from anywhere else except for my nose. My nails are normal. Just my legs are involved. The lesions have not healed, if you mean the marks and bruises on my legs. There is one bruise in particular I have had for over three years. The other bruises, from what I've seen, do not heal either.

My current medications are : Vyvanse, Bupropion, Zyrtec, Famotidine, Ortho-tri Cyclen, and Minocycline.
Answered by Dr. Sudarshan 8 hours later
Hi dear ,

Ive gone through the photos sent by you.

The bruises you are having can be medication related or blood disorder related.

Since when and why you are taking minocycline ?

When did you last time had your blood work up?

My advise to you would be to undergo blood work up including bleeding ,clotting time, PT and aPTT tests.

Stop any medication that is not absolutely essential.

Take vitamin C and calcium supplemets.They will help in pigmentation and bruises.

If you need any further clarification do not hesitate to ask me.

If you dont have any further queries please accept my answer and rate it at the end.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor